Alert archive / Texas / Gale Warnings in 2018
Gale Warning 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this gale warning at Jan 15, 2018, 2:10 PM CST. It took effect at Jan 16, 2018, 3:31 AM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2018, 2:10 PM CST (20:10 UTC)
- In effect from
- Jan 16, 2018, 3:31 AM CST
- Expired
- Jan 16, 2018, 9:09 PM CST
- In force
- 18 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
732 WHUS74 KCRP 152010 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 210 PM CST Mon Jan 15 2018 ...DANGEROUS MARINE CONDITIONS EXPECTED TUESDAY... .A strong arctic cold front will blast south across the Middle Texas Coastal Waters early Tuesday morning. Very strong northerly winds, chaotic and hazardous seas, and very cold temperatures will occur across all marine areas Tuesday into Tuesday Night. GMZ250-255-270-275-160415- /O.UPG.KCRP.GL.A.0002.180116T1200Z-180117T0600Z/ /O.NEW.KCRP.GL.W.0002.180116T1200Z-180117T0400Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 210 PM CST Mon Jan 15 2018 ...GALE WARNING IN EFFECT FROM 6 AM TO 10 PM CST TUESDAY... The National Weather Service in Corpus Christi has issued a Gale Warning, which is in effect from 6 AM to 10 PM CST Tuesday. The Gale Watch is no longer in effect. * WINDS...Sustained north 25 to 30 knots with gusts to around 45 knots. * WAVES...Waves building to 7 to 10 feet across the nearshore waters...9 to 12 feet across offshore waters. Occasionally higher seas possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ GMZ230-235-160415- /O.UPG.KCRP.GL.A.0002.180116T1200Z-180117T0600Z/ /O.NEW.KCRP.GL.W.0002.180116T1200Z-180116T2200Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 210 PM CST Mon Jan 15 2018 ...GALE WARNING IN EFFECT FROM 6 AM TO 4 PM CST TUESDAY... The National Weather Service in Corpus Christi has issued a Gale Warning, which is in effect from 6 AM to 4 PM CST Tuesday. The Gale Watch is no longer in effect. * WINDS...Sustained north 25 to 30 knots with gusts to gale force. * BAY CONDITIONS...Bays becoming rough to occasionally very rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ KW/92
5 follow-up statements
763 WHUS74 KCRP 160334 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 934 PM CST Mon Jan 15 2018 ...DANGEROUS MARINE CONDITIONS EXPECTED TUESDAY... .A strong arctic cold front will blast south across the Middle Texas Coastal Waters early Tuesday morning. Very strong northerly winds, chaotic and hazardous seas, and very cold temperatures will occur across all marine areas Tuesday into Tuesday Night. GMZ250-255-270-275-161200- /O.EXT.KCRP.GL.W.0002.180116T1100Z-180117T0400Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 934 PM CST Mon Jan 15 2018 ...GALE WARNING NOW IN EFFECT FROM 5 AM TO 10 PM CST TUESDAY... * WINDS...Sustained north 25 to 30 knots with gusts from 40 to 45 knots. * WAVES...Waves building to 7 to 10 feet across the nearshore waters...9 to 12 feet across offshore waters. Occasionally higher seas possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ GMZ230-235-161200- /O.EXT.KCRP.GL.W.0002.180116T1100Z-180116T2200Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 934 PM CST Mon Jan 15 2018 ...GALE WARNING NOW IN EFFECT FROM 5 AM TO 4 PM CST TUESDAY... * WINDS...Sustained north 25 to 30 knots with gusts to gale force. * BAY CONDITIONS...Bays becoming rough to occasionally very rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ TMT/GW
093 WHUS74 KCRP 160931 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 331 AM CST Tue Jan 16 2018 ...DANGEROUS MARINE CONDITIONS DEVELOPING TODAY... .A strong arctic cold front is moving through the Middle Texas Coastal Waters early this morning. Very strong northerly winds, chaotic and hazardous seas, and very cold temperatures will occur across all marine areas today into tonight. GMZ250-255-270-275-161745- /O.EXT.KCRP.GL.W.0002.180116T0931Z-180117T0600Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 331 AM CST Tue Jan 16 2018 ...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...Sustained north 25 to 30 knots with gusts from 40 to 45 knots. * WAVES...Waves building to 7 to 10 feet across the nearshore waters...9 to 12 feet across offshore waters. Occasionally higher seas possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ GMZ230-235-161745- /O.EXT.KCRP.GL.W.0002.180116T0931Z-180116T2200Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 331 AM CST Tue Jan 16 2018 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WINDS...Sustained north 25 to 30 knots with gusts to gale force. * BAY CONDITIONS...Bays becoming rough to occasionally very rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZ
560 WHUS74 KCRP 161743 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 1143 AM CST Tue Jan 16 2018 ...DANGEROUS MARINE CONDITIONS CONTINUE... .Very strong north flow and hazardous seas continue across the Middle Texas Coastal waters in wake of an arctic cold front. Wind speeds will gradually improve by late today and especially by Wednesday. Gale warnings are currently in effect for all marine areas. Small Craft Advisories will be issued once gale conditions subside. GMZ250-255-270-275-170145- /O.CON.KCRP.GL.W.0002.000000T0000Z-180117T0600Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1143 AM CST Tue Jan 16 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT FOR THE GULF WATERS... * WINDS...Sustained north 25 to 30 knots with gusts to gale force. * WAVES...8 to 10 feet across the nearshore waters...10 to 12 feet across offshore waters. Occasionally higher seas possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ GMZ230-235-162200- /O.CON.KCRP.GL.W.0002.000000T0000Z-180116T2200Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 1143 AM CST Tue Jan 16 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON FOR AREA BAYS AND WATERWAYS... * WINDS...Sustained north 25 to 30 knots with gusts to gale force. * BAY CONDITIONS...Rough to occasionally very rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ HART
857 WHUS74 KCRP 162150 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 350 PM CST Tue Jan 16 2018 ...HAZARDOUS MARINE CONDITIONS CONTINUE... .Very strong north flow continues across the open Gulf waters while wind speeds are beginning to weaken across area bays and waterways. A gradual improvement in marine conditions should continue to occur overnight and into Wednesday. GMZ230-235-170600- /O.EXP.KCRP.GL.W.0002.000000T0000Z-180116T2200Z/ /O.NEW.KCRP.SC.Y.0006.180116T2200Z-180117T0600Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 350 PM CST Tue Jan 16 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WARNING WILL EXPIRE AT 4 PM CST THIS AFTERNOON... The National Weather Service in Corpus Christi has issued a Small Craft Advisory, which is in effect until midnight CST tonight for area bays and waterways. * WINDS...North 20 to 25 knots. * BAY CONDITIONS...Choppy to rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ GMZ270-275-170600- /O.EXT.KCRP.GL.W.0002.000000T0000Z-180117T0400Z/ /O.NEW.KCRP.SC.Y.0006.180117T0400Z-180117T2000Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 350 PM CST Tue Jan 16 2018 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 PM CST WEDNESDAY... The National Weather Service in Corpus Christi has issued a Small Craft Advisory, which is in effect from 10 PM this evening to 2 PM CST Wednesday for Waters from Baffin Bay to Matagorda Ship Channel from 20 to 60 nautical miles. * WINDS...Sustained north 25 to 30 knots with gusts to gale force weakening to 20 to 25 knots overnight. * WAVES...10 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ GMZ250-255-170600- /O.EXT.KCRP.GL.W.0002.000000T0000Z-180117T0400Z/ /O.NEW.KCRP.SC.Y.0006.180117T0400Z-180117T1500Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 350 PM CST Tue Jan 16 2018 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST WEDNESDAY... The National Weather Service in Corpus Christi has issued a Small Craft Advisory, which is in effect from 10 PM this evening to 9 AM CST Wednesday for Coastal Waters from Baffin Bay to Matagorda Ship Channel from shore to 20 nautical miles. * WINDS...Sustained north 25 to 30 knots with gusts to gale force weakening to 20 to 25 knots overnight. * WAVES...9 to 11 feet and gradually subsiding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ HART
839 WHUS74 KCRP 170309 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 909 PM CST Tue Jan 16 2018 ...HAZARDOUS MARINE CONDITIONS CONTINUE... .Strong to very strong north flow will continue across the open Gulf waters while wind speeds will weaken across area bays and waterways. A gradual improvement in marine conditions should continue to occur overnight and into Wednesday. GMZ270-275-171200- /O.CAN.KCRP.GL.W.0002.000000T0000Z-180117T0400Z/ /O.EXT.KCRP.SC.Y.0006.180117T0309Z-180117T2000Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 909 PM CST Tue Jan 16 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM CST WEDNESDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Corpus Christi has cancelled the Gale Warning. * WINDS...Sustained north around 25 knots with gusts to 30 knots weakening to 20 to 25 knots overnight. * WAVES...10 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ GMZ250-255-171200- /O.CAN.KCRP.GL.W.0002.000000T0000Z-180117T0400Z/ /O.EXT.KCRP.SC.Y.0006.180117T0309Z-180117T1500Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 909 PM CST Tue Jan 16 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST WEDNESDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Corpus Christi has cancelled the Gale Warning. * WINDS...Sustained north 20 to 25 knots with higher gusts weakening to around 20 knots overnight. * WAVES...7 to 10 feet and gradually subsiding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ GMZ230-235-170600- /O.CON.KCRP.SC.Y.0006.000000T0000Z-180117T0600Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 909 PM CST Tue Jan 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...North around 20 knots. * BAY CONDITIONS...Choppy to occasionally rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ TMT/RH
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this gale warning went out at Jan 15, 11:55 AM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Jan 15, 11:55 AM CST, 2 hours 15 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1155 AM CST Mon Jan 15 2018
.DISCUSSION...
Temperatures warmer than anticipated, so did an update. Overall
forecast looks fine but may have to adjust the timing of the
wintry precip to begin more in the morning over the northern areas
and in the afternoon over the southeast. This is based on model
soundings (NAM12 cooler than GFS and like the former sounding
better), as well as Hi Res models. Those updates will be made for
the afternoon package, as doing collaboration/DSS and looking at
new model data suggests doing one good update in the afternoon for
office consistency.
Updates likely to include: starting WSW about 3 hours earlier,
with the wintry grids about the same. Will likely issue a Wind
Advisory and Wind Chill Advisory for Tuesday (maybe Wind Chill
Warning will look to see if happens) and Gale Warning (all
locations). Obviously a Freeze Warning needed too, but with that
one will not get too cute with the timing and just start that all
areas except immediate coast by evening. Looks like the potential
for wintry mix will end no later than 06Z Wed northern areas and
perhaps as early as 09Z SE areas. Will worry about that later.
See .AVIATION discussion for 18Z TAFs.
&&
.AVIATION...
Will base the forecast of winds on the blend of the NAM12-GFS and
RAP13 models. That brings the front through KVCT about 09Z and
remainder of the terminals 10Z-12Z time frame. Showers with front
and behind it with over-running pattern (will not be continuous
rain but for a good part of the time). At this time, only put
wintry mix (FZRAPL) in KVCT. Winds over 20 knots with sustained
over 30 knots with conditions going from VFR today to MVFR
overnight then IFR with the fropa a few hours after fropa.
&&
.PREVIOUS DISCUSSION... /Issued 615 AM CST Mon Jan 15 2018/
DISCUSSION...
Updated for 12z aviation.
AVIATION...
Broken to overcast deck between 5-6 kft exists across much of the
area this morning. At VCT where there is less cloud cover, patchy
br has developed and vsbys have bounced around between 4 and 5
miles. Some lower ceilings in the MVFR range could impact LRD
later this morning and early afternoon. Light and variable winds
this morning will become more southerly and southeasterly today
with some gusts between 18 and 20 knots at ALI/CRP. Low clouds
should then develop this evening across all of the area with
ceilings lowering into the MVFR range. Rain chances will increase
as well in advance of cold front and have accounted for this
potential for VCSH and -RA remarks. Front will be arriving towards
the very tail end of the forecast with northerly winds increasing.
PREVIOUS DISCUSSION... /Issued 457 AM CST Mon Jan 15 2018/
SHORT TERM (Today through Tuesday)...
.WINTRY WEATHER EXPECTED ACROSS SOUTH TEXAS BEGINNING TUESDAY
AFTERNOON PERSISTING THROUGH TUESDAY NIGHT...
Main forecast issues will be the strong arctic cold front which
will move through the area late tonight into Tuesday morning.
For today though, southerly to southeasterly winds will be common
across South Texas. This will bring an increase in moisture and
clouds to the area. There may be a few showers across the northern
Coastal Bend and Victoria Crossroads, but most locations will
likely remain dry.
Big changes occur tonight with the arrival of a strong arctic
cold front. Models are in pretty good agreement bringing the front
through the area overnight into Tuesday morning. Boundary should
be just north of or entering the forecast area around 9z and in
the vicinity of the coast around 12z, and offshore by 15z. In
advance of and along the front, some showers will be possible
across the South Texas overnight into early Tuesday morning.
As colder air rushes into the South Texas on Tuesday, rain will
transition to a wintry mix during the afternoon. Model forecast
soundings support a mix of freezing rain and sleet. A winter
weather advisory was issued and will begin at 15z Tuesday. The
late afternoon and evening commute on Tuesday may be impacted as
roads may become slick by this point.
In addition to the wintry precip, wind chills will likely fall
below 25 and will need to consider a wind chill advisory as early
as 12z Tuesday.
MARINE...
Very strong northerly winds will develop behind a strong arctic
cold front. These winds will increase to 25 to 30 knots over the
Middle Texas Coastal Waters with gusts to gale force at times on
Tuesday. Area bays and waterways will be rough to occasionally
very rough. Seas will build to 7 to 9 feet over the nearshore
waters and 9 to 11 feet over the offshore waters. A gale watch
remains in effect Tuesday. A small craft advisory will likely be
needed once the gale conditions diminish.
LONG TERM (Tuesday Night through Sunday)...
By Tuesday night pretty much all of South Texas should be below
freezing, thus will expect frozen precipitation area wide by this
point. Warm layer of air between 800 and 900 mb should melt any
frozen precip entering the layer...depth of the surface sub-freezing
layer will then determine freezing rain v sleet. Currently expect
the primary precip type to be freezing rain with a relatively
shallow cold layer near the surface. This is a slightly quicker
timing than previous model runs as each new run has steadily come in
a little quicker/deeper with the cold air than previous runs. Expect
whatever precip does occur by Tuesday night to be light isentropic
driven precip with no real mid/upper level support. Some ice
accumulation will be possible...but should remain under a tenth of
an inch. Regardless...any ice accumulation will certainly lead to
travel issues across the area. Models are also a little quicker
pushing the precip out and should be almost entirely out of South
Texas by sunrise Wednesday morning...though impacts from the
freezing rain will linger through mid morning as temperatures area
wide remain below freezing. Winter Weather Advisory currently in
effect through 12Z Wednesday morning, though will likely be able to
trim western counties early as precip ends.
An upper level disturbance will move across the area by Wednesday
night and forecast soundings would indicate precip will still likely
be of the freezing type for much of the area. Over coastal counties
profile warms just enough to make rain more likely...especially
after midnight. Light ice accumulations will be possible, mainly
west. By the daytime on Wednesday profiles have warmed sufficiently
to lead to all rain across the area.
Very cold temperatures are expected Tuesday night, some of the
coldest we have seen this winter. Have gone with mainly mid to upper
20s for lows...though some guidance suggests even colder
temperatures than this, so may end up trending a little cooler with
later forecast packages. A freeze warning and wind chill advisory
will likely be necessary. Will have a cold day Wednesday with highs
only in the 30s.
Rain chances continue Thursday with the upper level disturbance, but
taper off by Friday. A more southerly flow will return by late
Friday and Saturday with warmer temperatures expected. Another cold
front will then be possible by late in the weekend or early next
week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 71 42 43 30 37 / 10 30 60 40 20
Victoria 71 34 35 26 38 / 20 50 60 30 10
Laredo 71 41 41 30 35 / 0 40 60 30 20
Alice 72 40 41 29 36 / 10 30 60 40 10
Rockport 68 39 42 30 39 / 10 30 60 40 20
Cotulla 70 36 36 29 36 / 10 50 60 20 10
Kingsville 74 43 43 29 37 / 10 30 60 40 20
Navy Corpus 71 44 44 33 40 / 10 30 60 40 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Winter Weather Advisory from 9 AM Tuesday to 6 AM CST Wednesday
For the following zones: Aransas...Bee...Calhoun...Duval...
Goliad...Jim Wells...Kleberg...La Salle...Live Oak...
McMullen...Nueces...Refugio...San Patricio...Victoria...
Webb.
GM...Gale Watch from Tuesday morning through Tuesday evening For the
following zones: Bays and Waterways from Baffin Bay to Port
Aransas...Bays and Waterways from Port Aransas to Port
O'Connor...Coastal waters from Baffin Bay to Port Aransas
out 20 NM...Coastal waters from Port Aransas to Matagorda
Ship Channel out 20 NM...Waters from Baffin Bay to Port
Aransas from 20 to 60 NM...Waters from Port Aransas to
Matagorda Ship Channel from 20 to 60 NM.
&&
GW/86...AVIATIONHazardous weather outlook, Jan 15, 5:53 AM CST, 8 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 553 AM CST Mon Jan 15 2018 TXZ229>234-239>247-161200- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 553 AM CST Mon Jan 15 2018 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A Winter Weather Advisory in in effect for all of South Texas Tuesday through Tuesday night. A period of light freezing rain and sleet is possible Tuesday afternoon and Tuesday night, with the wintry mix ending by Wednesday morning. Ice accumulations will generally be less than a tenth of an inch. A mix of light rain and freezing rain is possible again Wednesday night. Wind chills are expected to drop into the teens to lower 20s from north to south starting Tuesday morning and continuing into Wednesday morning. Temperatures will be below freezing Tuesday night and again Wednesday night for most of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. However, spotters are encouraged to relay reports of freezing rain and sleet. GMZ230-235-250-255-270-275-161200- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 553 AM CST Mon Jan 15 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A Gale Watch is in effect for all of the Middle Texas Coastal Waters from Tuesday morning through Tuesday evening, with Small Craft Advisory conditions possible afterwards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. TB/PZ
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 4:48 AM CST | Winter Weather Advisory | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 40 hr |
| Jan 15, 2:59 PM CST | Freeze Warning | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 46 hr |
| Jan 15, 2:59 PM CST | Wind Advisory | CRP | Aransas, Calhoun, Goliad, Kleberg, Nueces, Refugio and 2 more | 25 hr |
| Jan 15, 3:38 PM CST | Wind Chill Warning | CRP | Bee, Calhoun, Goliad, Victoria | 24 hr |
| Jan 15, 3:38 PM CST | Wind Chill Advisory | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 44 hr |
| Jan 15, 3:38 PM CST | Wind Chill Advisory | CRP | Bee, Calhoun, Goliad, Victoria | 45 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.